MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW PANGEA PLATFORM 3.5MM / T15 / L26MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW PANGEA PLATFORM 3.5MM / T15 / L26MM; SCREW, FIXATION, BONE
Catalog Number 541526
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Patient presented in er from a gsw to distal humerus on (b)(6) 2024.Taken to surgery for an orif with pangea extra-articular humeral plate and variax minifrag.Surgery was successful with post op x-rays to show correct alignment and utilization.Patient was discharged appropriately but then got into multiple altercations (fist fights) over the first few weeks' post op.Patient also stated he made attempts to remove his cast at home.He also tried to start a physical altercation with an ortho pa at his follow-up appointment.The patient was brought back to surgery for a revision on (b)(6) 2025.No infection was present.Hardware showed signs of failure with broken plate, broken screws, and a locking hole failure.Appears the locking screw migrated through the hole of the plate.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog# and h6 clinical code.The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned screw could be confirmed based on the catalog number and the lot number marked.The threads of the screw are heavily worn out and deformed.The extent of the damage given indicates that the screw migrated from the plate under excessive load, confirming the reported event.Furthermore, the x-ray images received also confirm the screw migration.It must be noted that the inspection of the devices was only performed for procedural reasons.The information provided already gives the root cause of the screw migration."patient was discharged appropriately but then got into multiple altercations (fist fights) over the first few weeks post op.Patient also stated he made attempts to remove his cast at home.He also tried to start a physical altercation with an ortho pa at his follow-up appointment." the patient's post-operative behavior was undoubtedly the cause of the construction's failure, as it made any bone healing impossible.No orthopedic implant assembly could have been robust enough to withstand such stress in such a short time after implantation.As a reminder, violence should be avoided in all circumstances and at all times and the weeks following the implantation of an orthopedic device are no exception.The instructions for use clearly indicate the instructions for post-operative control and patient behavior required for a successful implantation and fracture healing.Fist fights and physical altercations with an orthopedic physician assistant are not among them.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW PANGEA PLATFORM 3.5MM / T15 / L26MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21734869
Report Number0008031020-2025-00496
Device Sequence Number8635617
Product Code HWC
UDI-Device Identifier07613327604610
UDI-Public(01)07613327604610(10)AH5055
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K231257
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number541526
Device Lot NumberAH5055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown